Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
September 22, 2014, 04:59:07 AM

Login with username, password and session length


Members
  • Total Members: 23515
  • Latest: Sevans
Stats
  • Total Posts: 639729
  • Total Topics: 48560
  • Online Today: 179
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 3
Guests: 134
Total: 137

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Allergic to a supplment? Any ideas which?  (Read 2501 times)

0 Members and 1 Guest are viewing this topic.

Offline traveltramp

  • Member
  • Posts: 39
Allergic to a supplment? Any ideas which?
« on: August 26, 2007, 08:28:43 AM »
I went a bit crazy and bought a bunch of supplements, but I am having an allergic reaction to something. 
This is a list of what I am taking - I took all within a 60 minute period and since have a rash, skin is itchy (arms, palms of feet, hands and genitals) burning feeling on skin, redness around nose.

Neem - pill
Reishi Shitake Maitake Mushroom Extract - pill
Aloevera - Liquid - 4 oz
Silver Biotics - 1 teaspoon

It may be the Neem, but I am not sure. 

I am grateful for any suggestions. - what can I do to reverse the allergy?  Took a antihistamine a few minutes ago - I hope that helps but symptoms are getting worse.  my ears are itchy now...ugh!

5/7 SEROCOVERSION
7/7 CD4 669
9/7 CD4 1079 V/L 1200
2/8 CD4 803   V/L 3050
4/8 CD4 805   V/L 2200
9/8 CD4 959   V/L 2418
1/9 CD4 909   V/L 550

Offline Ann

  • Administrator
  • Member
  • Posts: 28,140
  • It just is, OK?
    • Num is sum qui mentiar tibi?
Re: Allergic to a supplment? Any ideas which?
« Reply #1 on: August 26, 2007, 08:33:05 AM »
tramp,

If you begin to have breathing difficulties or feel like your throat is closing, get medical help ASAP.

If you simply continue with the itchyness, it should pass in time - especially with the antihistimine.

In future, you  may want to add suppliments into your diet one at a time - then you'll be able to have a clearer idea what is doing what.

Good luck - and don't hesitate to seek medical assistance if your breathing becomes compromised in any way - or if you develop a fever. In the meantime, drink plenty of water - it may help flush the allergen out of your system.

Ann
« Last Edit: August 26, 2007, 08:35:15 AM by Ann »
Condoms are a girl's best friend

Condom and Lube Info  



"...health will finally be seen not as a blessing to be wished for, but as a human right to be fought for." Kofi Annan

Nymphomaniac: a woman as obsessed with sex as an average man. Mignon McLaughlin

HIV is certainly character-building. It's made me see all of the shallow things we cling to, like ego and vanity. Of course, I'd rather have a few more T-cells and a little less character. Randy Shilts

Offline Merlin

  • Member
  • Posts: 642
  • As My WILL, So MOTE It Be !
Re: Allergic to a supplment? Any ideas which?
« Reply #2 on: August 27, 2007, 02:33:20 PM »
Hey tt:

Ann is right. Use elimination, one at a time. I do suspect it could be Neem too. U cannot overdo Neem as it will cause liver and stomach "burn". You can literally feel pain discomfort in your stomach if u take more than recommended. Remember, they spray Neem in India as pest insecticide. It's a pretty strong herb. Use it as the last herb to try and see wat happens.
I had a serious bout of rash just like u some months back but I cannot recall if it was due to Neem cos I took a bunch of supplement pills too (20-30 each time). It lasted for almost a month. I decided to go for a blood test just in case and came back completely negative for any possible STDs, which can cause strange rashes too. Although I was pretty certain it could not be that but I wanted to rule out any possibilities nevertheless and then started cutting down the pills. The rashes disappeared after that but left some bad marks/scars on my feet. I did not fully find out what the allergy was but I stopped taking Neem full time. If I did, Iíll just pop in one with every 2-3 weeks interval.

I'm not familiar with Silver Biotics. Are they like collodial silver? I read up extensively on CS and after much weighing, decided to pass on that and rather spend my money on more proven alternatives like MultiVits, Omega Fish Oil, NAC, CoQ10..the usual popular stuff. I'm also taking pure Aloe juice and the mushroom stuff. So far no bad reactions.

It could very well be something else in your diet or maybe even the environment. Dust mites can cause bad rashes too. Atopi dermatitis and eczema are known to cause similar symptoms. If you have pets, make sure they are kept clean too. It's very rare but animal pests too can be an irritation to humans if the environment foster nasties.

Meanwhile, try the following as an ointment to reduce itch/inflammation:

Garlic - 3 cloves of bulb
Burdock root- 1/4 inch length slice (wash off the rootskin dirt first)
Aloe juice/gel - 2 teaspoons
Tea tree or Lavender oil - 1 teaspoon

Method:

Blend all the items above into paste.
Remove into a bowl and add in 1 tablespoon of Vaseline*.
Mix Vaseline well into the blended paste.
Use and apply when/where necessary. It'll keep in the fridge for 2 weeks.

* can substitute Vaseline with your own (preferably an odourless) body or even Nivea cream.

Good luck & Blessed Be! :)

Michael
I'll leave Hatred to those not strong enough to Love.

                            +++

Believe & The Power Of The Mind Transforms.
Make It Happen...

                            +++

I blame them for nothing.
I forgive them for everything.

---->> Mary J. Blige on dysfuctional parents

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.